U.S. doctors online nowAsk doctors free
Greenville, SC
A 18-year-old female asked:

recently started lo loestrin fe which is 10mcg. i missed 1 on 3rd week and took 1 9hours late in the middle of 2nd week. now spotting, unprotected sex?

1 doctor answer3 doctors weighed in
Dr. Dennis Higginbotham
Obstetrics and Gynecology 30 years experience
Common: Skipping pills or taking them at different times each day will frequently cause spotting and breakthrough bleeding. The contraceptive efficacy is still good as long as you take a pill each day - regardless of the timing. The failure rate is higher for both spotting and pregnancy with the lower dose pills.
Dr. L. Collins
A Verified Doctor commented
A US doctor answered Learn more
You can set your cell phone to alarm to remind you to take it more consistently. Taking a low dose pill just a few hours late can cause irregular bleeding.
Mar 27, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Mar 30, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.